Hi Everyone, I am going nuts right now waiting for Spazz to get back from the vet. This morning I noticed ALOT of blood in his stool when he used the litterMar 5, 2004 1 of 2View SourceHi Everyone,
I am going nuts right now waiting for Spazz to get back from the
vet. This morning I noticed ALOT of blood in his stool when he used
the litter box. I called the vet right away and they said to bring
him in immediately. My husband is there with him now. Can anyone
tell me if this can be part of the HCM that would make this happen
to him. He was very playful this morning, and he hasnt acted like
anything is different or painful for him. He is eating and drinking
normally. I do not know what this can be, or if anyone can give me
any ideas. I just don't want to sit here no longer wondering what is
happening to my baby. I am sooo sad and upset,,,any info will be so
appreciated. Once again thank you all for your support.
Morticia & Spazz
Morticia, If the blood was bright red and coated the stool, it was from the lower part of the digestive tract. Often it is just the anal glands which haveMar 5, 2004 1 of 2View SourceMorticia,
If the blood was bright red and coated the stool, it was from
the lower part of the digestive tract. Often it is just the anal
glands which have become impacted. Usually frank red blood in the
stool is not a life threatening event, without any underlying GI
disease (ie irritable bowel or Chrohns). It can also be from worms,
usually hooks or another uncommon one I can't remember!! Worms are
a rare cause of significant bleeds.
However, if a kitty is on ASA (or any other anticoagulant
medication), and he starts passing black, tarry stool or "cranberry
jelly" stool that is of major concern. Upper GI bleeds
(stomach/upper intestines) present with vomiting of "coffee ground"
like substance and black tarry stool. Lower GI bleeds (lower
intestines) present with cranberry stools. These are life
threatening signs and need to be seen to immediately.
HCM generally does not contribute to GI problems, but the ASA and
anticoagulant can sometimes cause problems.
Good Luck and post Spazz's results when he gets back!
jen, deagan and kira the dog